×

Stark systems and equivariant main conjectures. (English) Zbl 1519.11061

This is a further contribution to the theory of Stark systems with an application to equivariant main conjectures of elliptic curves. The main result is one divisibility of the main conjecture under certain hypotheses. This was already known by former work of the author [Math. Z. 298, No. 3–4, 1653–1725 (2021; Zbl 07373932)] under the additional assumption that a certain \(\mu\)-invariant vanishes.
Recently, the theory of Euler systems and of the related Stark and Kolyvagin systems has been further developed by several authors including D. Burns and T. Sano [Int. Math. Res. Not. 2021, No. 13, 10118–10206 (2021; Zbl 1496.11132)] and R. Sakamoto [Algebra Number Theory 12, No. 10, 2295–2326 (2018; Zbl 1425.11175)]. A novelty was the notion of exterior power biduals, which turned out to be essential for higher rank theory. In this paper the author extracts more refined consequences from the existence of a Stark system. He introduces the notion of (primitive) basic elements for perfect complexes and proves that each (primitive) Stark system gives rise to a (primitive) basic element of an arithmetic complex (we point out that this notion implicitly already appeared in the literature; for instance in [D. Burns et al., Doc. Math. 21, 555–626 (2016; Zbl 1407.11133)]). The main application is as follows.
Let \(E/\mathbb Q\) be an elliptic curve with good reduction at a prime \(p \geq 5\). Let \(F\) be a finite abelian extension of \(\mathbb Q\) and denote its cyclotomic \(\mathbb Z_p\)-extension by \(F_{\infty}\). Let \(\mathcal{R}_F := \mathbb{Z}_p[[\mathrm{Gal}(F_{\infty}/\mathbb Q)]]\) be the Iwasawa algebra. Let us assume here for simplicity that \(E\) has ordinary reduction at \(p\) (this is not assumed in the paper!). It is known that the dual Selmer group has projective dimension at most \(1\) over \(\mathcal{R}_F\) and thus its Fitting ideal is principal. The main conjecture then simply asserts that \[ \mathrm{Fitt}_{\mathcal{R}_F}((\mathrm{Sel}_S(E/F_{\infty})^{\vee})) = (\mathcal{L}_S(E/F_{\infty})), \] where \(S\) is a certain finite set of places and \(\mathcal{L}_S(E/F_{\infty}) \in \mathcal{R}_F \otimes_{\mathbb Z_p} \mathbb Q_p\) is a \(p\)-adic \(L\)-function. Now under certain standard hypotheses the author proves the inclusion “\(\supseteq\)” of the main conjecture. Crucially, the hypotheses do not include the vanishing of any \(\mu\)-invariant as in the author’s previous work.

MSC:

11R23 Iwasawa theory
PDFBibTeX XMLCite
Full Text: Link

References:

[1] Y. Amice and J. Vélu: Distributions \(p\)-adiques associées aux séries de Hecke; in Journées Arithmétiques de Bordeaux (Conf., Univ. Bordeaux, Bordeaux, 1974), Astérisque 24-25 (1975), 119-131. · Zbl 0332.14010
[2] D. Burns, M. Kurihara and T. Sano: On zeta elements for \(\mathbb{G}_m\), Doc. Math. 21 (2016), 555-626. · Zbl 1407.11133
[3] D. Burns, M. Kurihara and T. Sano: On derivatives of Kato’s Euler system for elliptic curves, arXiv:1910.07404.
[4] D. Burns, R. Sakamoto and T. Sano: On the theory of higher rank Euler, Kolyvagin and Stark systems, II, arXiv:1805.08448.
[5] D. Burns and T. Sano: On the theory of higher rank Euler, Kolyvagin and Stark systems, to appear in Int. Math. Res. Notices. · Zbl 1496.11132
[6] T. Fukaya and K. Kato: A formulation of conjectures on \(p\)-adic zeta functions in noncommutative Iwasawa theory; in Proceedings of the St. Petersburg Mathematical Society. Vol. XII, Amer. Math. Soc. Transl. Ser. 2, 219 (2006), Amer. Math. Soc., Providence, RI, 1-85. · Zbl 1238.11105
[7] R. Greenberg and V. Vatsal: On the Iwasawa invariants of elliptic curves, Invent. Math. 142 (2000), 17-63. · Zbl 1032.11046
[8] C. Greither, T. Kataoka and M. Kurihara: Fitting ideals of \(p\)-ramified Iwasawa modules over totally real fields, arXiv:2006.05667. · Zbl 1486.11132
[9] T. Kataoka: Equivariant Iwasawa theory for elliptic curves, to appear in Mathematische Zeitschrift. · Zbl 07373932
[10] T. Kataoka: Fitting ideals in two-variable equivariant Iwasawa theory and an application to CM elliptic curves, to appear in Tokyo J. Math. · Zbl 1533.11181
[11] K. Kato: \(p\)-adic Hodge theory and values of zeta functions of modular forms, Astérisque 295 (2004), Cohomologies \(p\)-adiques et applications arithmétiques (III), 117-290. · Zbl 1142.11336
[12] G. Kings: The equivariant Tamagawa number conjecture and the Birch-Swinnerton-Dyer conjecture; in Arithmetic of \(L\)-functions, IAS/Park City Math. Ser. 18 (2011), Amer. Math. Soc., Providence, RI, 315-349. · Zbl 1277.11073
[13] S. Kobayashi: Iwasawa theory for elliptic curves at supersingular primes, Invent. Math. 152 (2003), 1-36. · Zbl 1047.11105
[14] M. Kurihara: The structure of Selmer groups of elliptic curves and modular symbols; in Iwasawa theory 2012, Contrib. Math. Comput. Sci. 7, Springer, Heidelberg, 2014, 317-356. · Zbl 1361.11039
[15] B. Mazur and K. Rubin: Kolyvagin systems, Mem. Amer. Math. Soc. 168 (2004), 799. · Zbl 1055.11041
[16] B. Mazur, J. Tate and J. Teitelbaum: On \(p\)-adic analogues of the conjectures of Birch and Swinnerton-Dyer, Invent. Math. 84 (1986), 1-48. · Zbl 0699.14028
[17] J. Nekovář: Selmer complexes, Astérisque 310, 2006. · Zbl 1211.11120
[18] J. Neukirch, A. Schmidt and K. Wingberg: Cohomology of number fields, second edition, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 323, Springer-Verlag, Berlin, 2008. · Zbl 1136.11001
[19] R. Pollack: On the \(p\)-adic \(L\)-function of a modular form at a supersingular prime, Duke Math. J. 118 (2003), 523-558. · Zbl 1074.11061
[20] D.E. Rohrlich: On \(L\)-functions of elliptic curves and cyclotomic towers, Invent. Math. 75 (1984), 409-423. · Zbl 0565.14006
[21] K. Rubin: Euler systems, Annals of Mathematics Studies 147, Princeton University Press, Princeton, NJ, 2000. · Zbl 0977.11001
[22] R. Sakamoto: Stark systems over Gorenstein local rings, Algebra Number Theory 12 (2018), 2295-2326. · Zbl 1425.11175
[23] R. Sakamoto: A higher rank Euler system for the multiplicative group over a totally real field, arXiv:2002.04871.
[24] M.M. Višik: Nonarchimedean measures associated with Dirichlet series, Mat. Sb. (N.S.) 99(141) (1976), 248-260, 296. · Zbl 0358.14014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.